Proposed Agenda for 10/20 WRB-ADT-staff meeting WRB Conference Room Salem, Oregon

8:30 WELCOME, OVERVIEW, INTRODUCTIONS, GOALS FOR TODAY

Welcome!

From each ADT:

- introductions
- What have you been busy with the last couple of years?
- How did you assemble your team?

From staff:

- introductions
- Three Constraints:
 - 1. deadlines
 - 2. expectations
 - 3. skepticism
- Three Opportunities:
 - 1. focus
 - 2. collaboration (diversity)
 - ownership
- goals for this week

9:00 - #1A. TIMELINE (2 minutes for each)

2007 - OBDP, signature bridge, PDT, CAG (Dick)
2008 - OBEC, Jiri Strasky, column choices (Larry)
2008 - CMGS as a prime sub, caretakers engaged (Justin & Collin)
8/08 - 4 choices offered, 2nd named "winner" (Rick Little?)
10/08 - theme: "Whilamut Passage" (Douglas)
12/08 - Kalapuya & millrace historian (Dick)
2/09 - design workshops (Don)
4/09 - summary report, parts 1 & 2 (Megan)
meanwhile - land use planning placeholders (Justin)
6/09 - DEP, after failure of Design Review Panel (Larry)
8/09 - RFS, especially 3 bundles, 2 phases, timeline (Douglas)
meanwhile - public involvement, groundbreaking (Megan)
9/09 - DEP picks three ADTs from 24 choices (Don)
10/09 - and here we are, revised Phase 1 deadline (Larry)

9:30 - #1B. Now we hear from the ADTs (10 minutes for each ADT)

- what attracted you to this RFS?

- what intrigues you about the bundle you've been given?
- what intrigues you about the other two bundles?

Willamette River Bridge Art & Design Teams Meeting #3 Thursday, Nov. 5, 10:00 a.m. ODOT McLane Conference Room (2nd floor) 644 A St., Springfield

AGENDA

9:30 Design Enhancement Panel staff meeting

- 10:00 Welcome. How's it going?
- 10:10 goals for today's meeting (Don)
 - we purposely didn't start with constraints but they are real
 - officials and specialists get to tell you what you can't do
 - generally, you're likely to hear: (lack of) time, money, permission
 - stakeholders with responsibilities: caretakers
 - think of it as first of a couplet of meetings
 - next week: what-ifs, problem-solving, systems (not a parade)
 - frame questions and possibilities (for designers and/or caretakers)
 - anything else?

10:15 rhythm of this meeting (Don)

- parade, but with time in between each for interaction and reflection
- 5-minute warnings for each section
- next week's meetings will be bundle-specific (but all are invited)
- midday lunch and final check-in
- order of the participants (below) will surely shift to fit their schedules
- 10:20 Ownership, maintenance, jurisdictions (Larry) 15 minutes + 5 minutes - IGA (Inter Government Agreements) negotiations underway
 - Different owners have different tools (e.g. Eugene arts endowment)
 - ODOT's project area -- hard and soft boundaries
 - the sign bridge story (thought up by an engineer)
 - 10:35 discussion
- 10:40 Hamilton Construction (Con O'Connor) 20 minutes + 10 minutes more - demolition, reuse, storage, schedule, etc. 11:00 - discussion
- 11:10 Land Use Permits (Justin Lanphear) 30 minutes - placeholders, cities' differing approaches, Greenway complexities
- 11:40 Iunch and discussion

- 12:10 Maintenance (ODOT-Don Angermayer; EPOS-Lauri Holts/Trevor Taylor; Willamalane-Joel Miller) 20 minutes + 10 minutes more - budgets
 - 12:30 discussion
- 12:40 Transportation (Eugene-Chris Henry; Springfield-Kristi Krueger; BPAC-Lee Shoemaker) 20 minutes + 10 minutes more - multi-modal, pace
 - 1:00 discussion
- 1:10 Mill Race History (Bill Willingham) 20 minutes + 10 minutes more - three epochs intersect
 - 1:30 discussion
- 1:40 Pulling It Together Next Week's Meetings

Bundle 1

- ODOT maintenance (Don Angermayer, Drake, Mike Spaeth), construction (Karl W) and design (Carl Deaton, Ann Sanders)
- o A&E Land Use (Justin Lanphear)

Bundle 2

- Transportation Planning (Eugene-Chris Henry; Springfield-Kristi Krueger; BPAC-Lee Shoemaker)
- o ODOT maintenance (Don Angermayer, Drake, Mike Spaeth)
- o Confederated Tribes of the Grand Ronde (David Lewis)
- Parks (CPC subcommittee, EPOS-Lauri Holts/Trevor Taylor; Willamalane-Greg Hyde)
- o Glenwood (Steve Moe)
- o Mill race history (Bill Willingham)
- o Laurel Hill Valley Citizens (Rich Hazel)
- o A&E Land Use (Justin Lanphear)

Bundle 3

- o Kalapuya (Esther Stutzman)
- o Confederated Tribes of the Grand Ronde (David Lewis)
- Parks Planning (CPC subcommittee, EPOS-Lauri Holts/Trevor Taylor; Willamalane-Greg Hyde)
- o A&E Land Use (Justin Lanphear)

2:00 finis.

Willamette River Bridge Art & Design Team, Bundle Three, Meeting #4a Monday, Nov. 9, 12:30 p.m. ODOT McLane Conference Room (2nd floor) 644 A St., Springfield

AGENDA

12:30 Welcome.

12:35 restoration (Tulsi)

- long-term maintenance of the sites
- ODOT's plan cities' plan (mowing)
- landfill
- the cap and the thinness of the cap
- trees and water
- IGA with county? (Pat Hansen)
- herons' nest
- east and west of I-5
- master plans
- anything else?

1:05 central tensions

- restoration and structural art 50/50? 60/40? 20/80?
- any additional funding sources?
- habitats: native, human, undesirable
- invasive species (human and otherwise)

1:25 Structural Art (Betsy)

- interspecial
- pathways
- wayfinding

2:00 David Lewis

- how might a new story take shape?

3:00 thank you.

Willamette River Bridge Art & Design Team, Bundle One, Meeting #4b Thursday, Nov/9710:00 a.m. LCOG Conference Room (5th floor) 859 Willamette St., Eugene

AGENDA

10:00	Welcome.

- fewest stakeholders = biggest ideas
- sorry, but painting the electrical towers probably ain't gonna happen ...
- ... but thanks for asking!
- 10:05 CMGS (Justin)
 - unfettered discussion
 - art integration with the landscape design process
 - soundwalls
- 11:00 ODOT (Dick)
 - unfettered discussion
 - art integration into the bridge construction process
 - security fencing as art element with necessary railing
 - protective fencing budget?
 - elevation of bridge railings? (river, Franklin, RR)
 - underside of bridge at Franklin
 - how best to integrate elements
 - constraints & opportunities
 - North and South roadway approaches
 - can we get an elevation of each?
 - Clarifying which locations work best and why
 - Future land use along approaches
 - 40-foot swath (northeast)
 - Sign Bridge ideas and other signage potential
 - does our aerial view extend to sign bridge?
 - Poetry signs
 - Lighting levels and how to maintain them

12:00 OBEC (Larry can't make it.)

- whatever was deferred from above
- we'll cover for him
- 1:00 Thank you.
- ==
- Post-meeting
- 2:20 Stormwater with Bundle Two

page 1 of 1

Willamette River Bridge Art & Design Team, Bundle Two, Meeting #4c Thursday, Nov. 1972:00 p.m. LCOG Conference Room (5th floor) 859 Willamette St., Eugene

AGENDA

- 11:00 pre-meeting with Dick Upton, Bundle One, and a 2nd site visit
- 2:00 Welcome.
- 2:05 recapping the site visit and meeting with Dick Upton (Robin Craig)
 - if we want to reward repeat viewings, what revealed itself on 2nd visit?
 - what new questions have come up, just int he past three hours?
 - did you also manage time for lunch?
- 2:20 stormwater (we call OBEC's Ben Wewerka)
 - above deck (Peg, Buster, Pat)
 - below deck (Bundle Two)

2:45 history and signage

- millrace (Bill Wellingham, Steve Moe)
 - "history of the site, and the degree or extent of interpretation of this history expected by the DEP through the artwork, as opposed to standard signage"
 - tribal history (David Lewis)
 - how will they "play together?"

3:30 central tensions

- what is scenic impact, but not visual impact? (a delicate dance)
- how to do as much as possible, but not too much
- push the envelope, but not "return to sender"
- any additional funding sources?
- habitats: native, human, desirable, undesirable
 - invasive species (human and otherwise)
- 4:00 Greenway Floodway 100-year Flood Plain
 - riverbank and stream restoration (Justin)
 - "ability for work to be placed within the boundaries/ the renovated stream area, and about the communities expectation concerning access to the river bank and water's edge itself"
 - maintenance plans (ODOT)
 - shared maintenance plans (COE & COS)
 - anything else?
- 4:50 Follow-up meetings. Thank you.

page 1 of 1